MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES

FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES
Model Number ED-580XT
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Electrical Shorting (2926)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fujifilm and fda previously collaborated to investigate the root cause of the mucosal burns.It was determined that the burns were considered minor injuries and recurrence of the issue would not likely lead to a serious injury.However, fujifilm became aware of three total mucosal burn incidents involving the same doctor.As such, fujifilm is submitting this report in an abundance of caution.The other incidents will be reported separately.A safety notice was distributed to all active customers on march 31, 2022 regarding the mucosal burn issue.They were also instructed to ensure that the full proximal end of the wire of the high-frequency device is visualized on the endoscope monitor and to review the user manuals for both the endoscope and the high-frequency device.
 
Event or Problem Description
On (b)(6), 2022, fujifilm corporation was informed of an incident that occurred during an ercp procedure involving ed-580xt.It was reported that during an endoscopic retrograde cholangiopancreatography (ercp) sphincterotomy, the subject scope cut right and burned the duodenum.The performing physician stated that leakage from the tip of the scope during the procedure caused cautery of the duodenal wall.No additional intervention was required and the procedure was completed successfully.Two separate incidents were reported involving separate ed-580xt scopes.This report addresses the first scope with serial # (b)(4).There was no death associated with the event, and the burn was determined to be minor.As such, this report is being submitted in an abundance of caution.
 
Additional Manufacturer Narrative
On may 29, 2022, fujifilm corporation conducted the root cause investigation and scope inspection.The ed-580xt scope was inspected and found to be performing as intended.There were no abnormalities identified within the subject scope that could lead to burns or harm to a patient.In addition, the physician at the affected site stated that no further follow-up from fujifilm was required.Therefore, the original investigation conclusion is confirmed.
 
Additional Manufacturer Narrative
This supplement is being submitted to fda as a result of fujifilm corporation's commitment to perform a retrospective review of all mdrs submitted between october 1, 2021 and october 12, 2023, due to fda 483 observations issued to fujifilm corporation on september 22, 2023.This supplement includes missing or incorrect information in the original mdr filing, and previous supplements where applicable.The inspection was performed by fujifilm healthcare americas corporation (hcus), who is the initial distributor and service provider.

Brand Name
FUJIFILM DUODENOSCOPE MODEL ED-580XT
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
Manufacturer (Section G)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA   258-8538
Manufacturer Contact
safety officer
700 konaka-cho
sano city, tochigi 327-0-00
MDR Report Key14219707
Report Number3001722928-2022-00009
Device Sequence Number17249891
Product Code FDT
UDI-Device Identifier14547410359289
UDI-Public(01)14547410359289
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191747
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-580XT
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/29/2022
05/29/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/03/2022
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown